Alert archive / Montana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 2, NWS Billings, MT

June 2, 2011Custer County, Rosebud County, Montana

NWS Billings, MT issued this severe thunderstorm warning at Jun 2, 2011, 3:09 PM MDT for Custer County, Rosebud County, Montana. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2011, 3:09 PM MDT (21:09 UTC)
Expired
Jun 2, 2011, 3:54 PM MDT
In force
45 min
Issued by
NWS Billings, MT
Area
Storm-based polygon

Counties Custer County, MT, Rosebud County, MT

The radar

The Glasgow radar (KGGW), 196 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 2, 2:09 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 9.2 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 12:00Z on 2011-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 12:00Z on 2011-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
736 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
201 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

859 
WUUS55 KBYZ 022109
SVRBYZ
MTC017-087-022215-
/O.NEW.KBYZ.SV.W.0002.110602T2109Z-110602T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BILLINGS MT
309 PM MDT THU JUN 2 2011

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CUSTER COUNTY IN SOUTHEAST MONTANA...
  THIS INCLUDES THE CITY OF MILES CITY...
  EAST CENTRAL ROSEBUD COUNTY IN SOUTHEAST MONTANA...

* UNTIL 415 PM MDT.

* AT 306 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH QUARTER SIZE HAIL...AND DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 21 MILES WEST OF MILES
  CITY...AND MOVING NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  KINSEY BY 355 PM MDT...
  BONFIELD AND SHIRLEY BY 405 PM MDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
THURSDAY EVENING FOR SOUTHEAST MONTANA.

&&

LAT...LON 4663 10547 4661 10548 4660 10544 4658 10543
      4658 10538 4649 10525 4629 10616 4653 10637
      4686 10585
TIME...MOT...LOC 2108Z 241DEG 30KT 4645 10625

$$
2 follow-up statements
492 
WWUS55 KBYZ 022127
SVSBYZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
327 PM MDT THU JUN 2 2011

MTC087-022137-
/O.CAN.KBYZ.SV.W.0002.000000T0000Z-110602T2215Z/
ROSEBUD MT-
327 PM MDT THU JUN 2 2011

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN ROSEBUD
COUNTY IS CANCELLED...

THE SEVERE THUNDERSTORM HAS MOVED EAST OF THE AREA AND THE WARNING 
HAS BEEN CANCELLED. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
THURSDAY EVENING FOR SOUTHEAST MONTANA.

LAT...LON 4634 10612 4635 10612 4667 10608 4686 10585
      4663 10547 4661 10548 4660 10544 4658 10543
      4658 10538 4649 10525
TIME...MOT...LOC 2127Z 241DEG 30KT 4652 10605

$$

MTC017-022215-
/O.CON.KBYZ.SV.W.0002.000000T0000Z-110602T2215Z/
CUSTER MT-
327 PM MDT THU JUN 2 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT
FOR NORTHWESTERN CUSTER COUNTY...

AT 324 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM WITH QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 11 MILES NORTH OF
PARAGON...OR 13 MILES NORTHWEST OF MILES CITY...MOVING NORTHEAST AT
35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MILES CITY BY 335 PM MDT...
  TUSLER AND MURN BY 345 PM MDT...
  KINSEY BY 400 PM MDT...
  BONFIELD AND SHIRLEY BY 405 PM MDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
THURSDAY EVENING FOR SOUTHEAST MONTANA.

&&

LAT...LON 4634 10612 4635 10612 4667 10608 4686 10585
      4663 10547 4661 10548 4660 10544 4658 10543
      4658 10538 4649 10525
TIME...MOT...LOC 2127Z 241DEG 30KT 4652 10605

$$
285 
WWUS55 KBYZ 022154
SVSBYZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
354 PM MDT THU JUN 2 2011

MTC017-022203-
/O.CAN.KBYZ.SV.W.0002.000000T0000Z-110602T2215Z/
CUSTER MT-
354 PM MDT THU JUN 2 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CUSTER COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORM HAS EXITED THE WARNED AREA. THEREFORE THE
WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
THURSDAY EVENING FOR SOUTHEAST MONTANA.

LAT...LON 4634 10612 4635 10612 4667 10608 4686 10585
      4663 10547 4661 10548 4660 10544 4658 10543
      4658 10538 4649 10525
TIME...MOT...LOC 2153Z 241DEG 30KT 4662 10577

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Billings, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 9:08 AM MDT, 6 hours 1 minute earlier.

Area forecast discussion, Jun 2, 9:08 AM MDT, 6 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
908 AM MDT THU JUN 2 2011

.SHORT TERM...VALID FOR TDY AND FRI...

STRONG WAVE LIFTING THROUGH WESTERN MT BROUGHT SHOWERS AND SOME
STRONG THUNDERSTORMS TO AREAS TO OUR WEST LAST NIGHT AND EARLY
THIS MORNING. TAIL OF THIS WAVE IS STARTING TO PRODUCE SOME WEAK
ECHOES IN NW MUSSELSHELL COUNTY AS OF 9AM...BUT OTHERWISE CLEAR
SKIES AND DRY CONDITIONS DOMINATE OUR AREA WITH SURGE OF DRIER MID
LEVEL AIR OUT OF UT/WY. MID LEVELS SHOULD MOISTEN A BIT IN OUR
WEST WITH SOME DIURNAL INSTABILITY AND AS ENERGY APPROACHES FROM
ID THIS AFTERNOON SO WILL SUSTAIN ISOLATED TO LOW SCATTERED POPS
ACROSS OUR WEST. WOULD EXPECT SOME CONVECTION TO DEVELOP ACROSS
OUR NORTH AS WELL...THE ECHOES IN MUSSELSHELL ARE A SIGN OF
THIS...WITH LOW LEVEL DEWPTS HIGHER AND IN THE 50S OVER TOWARD
MILES CITY. OUR SOUTH CENTRAL AND SOUTHEAST PARTS SHOULD REMAIN
DRY. BILLINGS COULD SEE A FEW SHOWERS OR WEAK THUNDERSTORMS THIS
AFTERNOON BUT MIXING OF DRIER AIR WILL ATTEMPT TO OFFSET THE
DIURNAL INSTABILITY. DOWNSLOPE WINDS WILL BE THE BIGGER STORY.

MIXED SW WINDS BEGINNING TO KICK IN ALONG THE FOOTHILLS AT
LIVINGSTON AND SHERIDAN...AND SHOULD SEE AN INCREASE IN SW WINDS
AT BILLINGS VERY SOON. LATEST MODEL RUNS HAVE TRENDED A BIT WEAKER
BUT WILL KEEP WIND ADVISORY GOING FOR LIVINGSTON...WHERE SOME
SUSTAINED WINDS OF 40 MPH STILL SEEM TO BE A GOOD BET. GUSTS TO 50
MPH AT BIG TIMBER AND HARLOWTON AND 40-45 MPH TO BILLINGS LOOK
GOOD SO HAVE MADE MINIMAL CHANGE TO WIND GRIDS. STRONGEST 700MB
FLOW LOOKS TO COME IN TONIGHT WHEN LOW LEVELS WILL BEGIN TO
STABILIZE SO DO NOT ANTICIPATE WIND ISSUES ELSEWHERE AT THIS TIME.
ALL OF THAT BEING SAID...IT WILL BE QUITE WINDY TODAY WITH
CERTAINLY A VERY STRONG SYNOPTIC WIND FOR EARLY JUNE.

TEMPS TODAY WILL BE A BATTLE BETWEEN MIXING AND COLD ADVECTION.
HIGHS FROM THE 60S WEST TO LOWER 80S EAST LOOKS GOOD. SHERIDAN
ALREADY INTO THE 70S WITH THE MIXED WINDS HAVING KICKED IN. IT
WILL BE COOLER TONIGHT AND FRIDAY WITH POST FRONTAL AIRMASS
SETTLING IN. GUSTY W-NW WINDS WILL CONTINUE TOMORROW.

JKL

.LONG TERM...VALID FOR SAT...SUN...MON...TUE...WED...

A WARM AND QUIET WEEKEND IS IN THE FORECAST FOR THE AREA. A RIDGE
WILL DEVELOP OVER THE WEEKEND CAUSING THE WARMEST TEMPERATURES OF
THE YEAR WITH HIGHS IN THE 80S FROM COLUMBUS AND BILLINGS EAST ON
MONDAY. EXPECT THE CURRENT WARM PERIOD WILL SOFTEN THE SNOW
PACK...SO WHEN THIS WARM UP COMES NEXT WEEK IT WILL CAUSE
SIGNIFICANT INCREASES IN SNOW MELT AND HIGHER RIVER FLOWS. WILL
CONTINUE TO WATCH THIS PERIOD FOR POTENTIAL FLOODING ON MAIN
RIVERS.

TUESDAY THRU FRIDAY...MODELS AGREE WELL ON A FILLING LOW OFF THE
CALIFORNIA COAST MOVING OVER THE AREA. PRECIPITABLE WATER VALUES
REMAIN UNDER AN INCH ACROSS THE AREA AND WIDESPREAD HEAVY RAIN IS
NOT EXPECTED. HOWEVER...MONDAY AND TUESDAY WILL BE UNSTABLE WITH
GFS INDICATING THIN...DEEP CAPE PROFILES. SO THUNDERSTORMS WITH
HEAVY RAIN ARE POSSIBLE.  MOUNTAIN TEMPERATURES WILL STAY ABOVE
FREEZING EVEN AT NIGHT. SO WHILE THIS SYSTEM IS NOT EXPECTED TO BE
A MAJOR RAIN PRODUCER...EVEN A LITTLE RAIN ON THE WARM SNOW WILL
RUNOFF QUICKLY. RNL

&&

.AVIATION...

A COLD FRONT WILL MOVE FROM WEST TO EAST ACROSS THE REGION TODAY
CAUSING WINDS TO SHIFT TO THE WEST AND BECOME GUSTY. FRONTAL
PASSAGE COMBINED WITH AN UPPER LEVEL DISTURBANCE WILL CAUSE
SCATTERED SHOWERS AND THUNDERSTORMS IN THE VICINITY OF KLVM AND AT
TERMINALS WEST OF KBIL. WEST WINDS AT KLVM AND K3HT WILL GUST
NEAR 40 KNOTS TODAY...WHILE SOUTHWEST TO WEST WINDS WILL GUST TO
NEAR 30 KNOTS AT KBIL AND KSHR. EAST OF KBIL...THERE WILL BE
ISOLATED AFTERNOON AND EVENING THUNDERSTORMS. BRIEF MVFR/IFR
CONDITIONS WITH ERRATIC GUSTY WINDS ARE POSSIBLE WITH ANY
THUNDERSTORM TODAY. STC

&&

.PRELIMINARY POINT TEMP/POPS...

    TDY FRI     SAT     SUN     MON     TUE     WED
-------------------------------------------------------
BIL 070 045/063 045/073 049/084 054/081 054/075 049/071
    2/T 24/T    10/U    00/U    02/T    23/T    33/T
LVM 064 043/059 038/070 042/080 046/076 047/069 045/067
    4/T 55/T    10/U    00/U    02/T    33/T    33/T
HDN 076 042/065 043/075 048/086 052/085 052/081 051/076
    1/N 24/T    10/U    00/U    02/T    22/T    23/T
MLS 079 047/064 046/073 051/084 057/084 057/079 053/072
    2/T 24/T    20/U    00/U    02/T    22/T    33/T
4BQ 081 044/066 044/074 050/086 055/086 054/080 051/076
    1/N 22/T    10/U    00/U    02/T    22/T    23/T
BHK 080 045/066 046/073 052/083 056/084 056/077 052/073
    2/T 23/T    20/U    00/U    02/T    32/T    33/T
SHR 076 038/063 039/071 046/083 050/084 051/078 047/069
    0/N 23/T    10/U    00/U    02/T    22/T    23/T

&&

.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR ZONE
      65.
WY...NONE.

&&

WEATHER.GOV/BILLINGS
Hazardous weather outlook, Jun 2, 4:57 AM MDT, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BILLINGS MT
457 AM MDT THU JUN 2 2011

MTZ028>042-056>058-063>068-WYZ098-099-031200-
SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER-
FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER-
SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK-
NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS-
NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY-
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS-
CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS-
457 AM MDT THU JUN 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH
CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

THERE ARE AREAS OF ONGOING FLOODING ACROSS SOUTHERN MONTANA AND
FLOOD WARNINGS REMAIN IN EFFECT FOR THESE LOCATIONS.

STRONG WEST TO SOUTHWEST WINDS WILL DEVELOP TODAY AS A COLD FRONT
MOVES INTO THE REGION. THE STRONGEST WINDS WILL BE FROM BILLINGS
WESTWARD. GUSTS TO 60 MPH ARE EXPECTED IN THE LIVINGSTON AREA
WITH 50 MPH FROM HARLOWTON TO BIG TIMBER...AND GUSTS TO 45 MPH
AROUND BILLINGS. GUSTY WINDS WILL CONTINUE THIS EVENING BUT WILL
DECREASE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FLOODING ISSUES WILL BE SLOW TO IMPROVE ACROSS THE AREA AS WARMER
TEMPERATURES INCREASE MOUNTAIN SNOW MELT...KEEPING WATER LEVELS
HIGH. BE SURE TO CHECK FOR ROAD CLOSURES BEFORE TRAVELING.

CURRENT INDICATIONS ARE THAT TEMPERATURES COULD RISE MUCH ABOVE
NORMAL SUNDAY AND MONDAY OF NEXT WEEK. IF THIS HAPPENS...HIGH
ELEVATION SNOW MELT WILL INCREASE FURTHER AND MAY CAUSE
SIGNIFICANT RISES OF RIVERS AND STREAMS EMERGING FROM THE
CRAZY...BEARTOOTH/ABSAROKA AND BIG HORN MOUNTAINS EARLY NEXT
WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jun 2, 1:12 PM MDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
112 PM MDT THU JUN 2 2011

MTZ029>031-035-022015-
MUSSELSHELL MT-NORTHERN ROSEBUD MT-TREASURE MT-YELLOWSTONE MT-
112 PM MDT THU JUN 2 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROSEBUD...
NORTHEASTERN YELLOWSTONE...NORTHWESTERN TREASURE AND EASTERN
MUSSELSHELL COUNTIES UNTIL 215 PM MDT...

AT 105 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORMS 16 MILES SOUTH OF MELSTONE...OR 25 MILES WEST OF
HYSHAM...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
SUMATRA AROUND 145 PM MDT.
INGOMAR AROUND 155 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4684 10740 4661 10701 4620 10768 4656 10804
TIME...MOT...LOC 1911Z 231DEG 22KT 4641 10770
Special weather statement, Jun 2, 1:46 PM MDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
146 PM MDT THU JUN 2 2011

MTZ030-031-022045-
NORTHERN ROSEBUD MT-TREASURE MT-
146 PM MDT THU JUN 2 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ROSEBUD AND EASTERN
TREASURE COUNTIES UNTIL 245 PM MDT...

AT 137 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF HYSHAM...MOVING NORTHEAST AT
30 MPH. RADAR ALSO INDICATED OTHER STRONG THUNDERSTORMS OVER
NORTHWEST ROSEBUD COUNTY...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING
AND HEAVY RAIN.

THIS STORM WILL BE NEAR...
VANANDA AROUND 200 PM MDT.
FORSYTH AROUND 215 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4667 10660 4631 10624 4612 10712 4627 10727
TIME...MOT...LOC 1944Z 235DEG 28KT 4625 10709
Special weather statement, Jun 2, 1:58 PM MDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
158 PM MDT THU JUN 2 2011

MTZ030-031-022100-
NORTHERN ROSEBUD MT-TREASURE MT-
158 PM MDT THU JUN 2 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ROSEBUD AND EASTERN
TREASURE COUNTIES UNTIL 300 PM MDT...

AT 151 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES EAST OF HYSHAM...MOVING EAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
FORSYTH AROUND 215 PM MDT.
CARTERSVILLE AND ROSEBUD AROUND 235 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4665 10626 4632 10617 4617 10701 4633 10711
TIME...MOT...LOC 1958Z 248DEG 31KT 4629 10694
Special weather statement, Jun 2, 2:52 PM MDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
252 PM MDT THU JUN 2 2011

MTZ031-032-022145-
CUSTER MT-NORTHERN ROSEBUD MT-
252 PM MDT THU JUN 2 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ROSEBUD AND NORTHERN
CUSTER COUNTIES UNTIL 345 PM MDT...

AT 248 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 22 MILES NORTHEAST OF FORSYTH...MOVING EAST AT 35
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
SHEFFIELD AROUND 300 PM MDT.
PARAGON AROUND 305 PM MDT.
MILES CITY AROUND 320 PM MDT.
TUSLER AND MURN AROUND 325 PM MDT.

LAT...LON 4667 10556 4666 10549 4661 10548 4660 10544
      4658 10543 4657 10525 4655 10522 4655 10519
      4639 10514 4624 10647 4652 10663 4674 10556
TIME...MOT...LOC 2051Z 257DEG 38KT 4649 10630
Local storm report, Jun 2, 3:01 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
301 PM MDT THU JUN 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0134 PM     NON-TSTM WND GST 7 E COLUMBUS            45.62N 109.10W
06/02/2011  M60.00 MPH       STILLWATER         MT   TRAINED SPOTTER

0200 PM     NON-TSTM WND GST 2 WSW LIVINGSTON        45.65N 110.60W
06/02/2011  M68.00 MPH       PARK               MT   DEPT OF HIGHWAYS

0223 PM     HAIL             7 SSE VANANDA           46.28N 106.94W
06/02/2011  M1.00 INCH       ROSEBUD            MT   TRAINED SPOTTER

&&

VICKIES

The office that day

Everything else NWS Billings, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 9:27 PM MDTWind AdvisoryBYZPark24 hr
Jun 2, 1:12 PM MDTSpecial Weather StatementBYZTreasure63 min
Jun 2, 1:46 PM MDTSpecial Weather StatementBYZRosebud59 min
Jun 2, 1:58 PM MDTSpecial Weather StatementBYZRosebud62 min
Jun 2, 2:05 PM MDTSevere Thunderstorm WarningBYZRosebud39 min
Jun 2, 2:52 PM MDTSpecial Weather StatementBYZCuster53 min

Nearby

Severe Thunderstorm Warnings in Montana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.